Thunderstorm Wind, Fluvanna
- When
- June 6, 3:55 PM EST
- Where
- Fluvanna County, 1.76 mi NW of Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.950, -78.250
Multiple trees fell down in Troy.
Scattered severe thunderstorms formed off of the lee trough and moved into portions of central Virginia on June 6, producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms formed off of the lee trough and moved into portions of central Virginia on June 6, producing damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 6, 2:42 PM EST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 342 PM EDT Fri Jun 6 2025 .SYNOPSIS... Weak low pressure along the coast gradually moves offshore this evening. A cold front approaches tonight and moves into the region Saturday, before lingering over the area Sunday. This will bring a return to chances of primarily afternoon and evening showers and thunderstorms. Drier weather returns on Monday. && .NEAR TERM /THROUGH SATURDAY/... As of 330 PM EDT Friday... Key Messages: - Showers finally diminish across the eastern shore, with scattered thunderstorms affecting the VA Piedmont through early evening. - Scattered to numerous thunderstorms are expected Saturday afternoon/evening. The highest coverage of storms, and the greatest SVR potential will be across the southern 1/2 of the area. The latest WX analysis shows an upper level trough along the coast, with a weak sfc low near the Bay and eastern shore. PWAT values surged up to ~1.90" over the eastern shore this aftn, bringing a persistent area of showers with locally heavy rainfall into Accomack VA and the MD eastern shore (WAL has received nearly 3.50" of rainfall since early this morning). Latest radar trends show this is finally diminishing in coverage and intensity, and should be ending over the next few hrs. Elsewhere, the sky is partly sunny with some scattered tstms moving ESE from the Appalachians towards the central VA piedmont. Latest SPC mesoanalysis indicates ~1000 J/Kg of ML CAPE and steep low level lapse rates (>8C/Km), along with ~30kt of effective shear reaching to the our far western counties as of 3PM. Instability does drop off rather significantly to the east of there, however, which should lead to a weakening trend with these storms as they approach the I-95 corridor. Can't rule out a strong to marginally SVR storm through sunset across the piedmont, with wind as the main concern. Convection diminishes after 8-10 PM with mainly dry, seasonable, and humid wx expected tonight with lows in the mid- upper 60s. A few showers potentially move in from the NW towards sunrise Sat morning, and have this handled w/ 15-25% PoPs. The next shortwave slides across the region Saturday morning, which could produce some showers, mainly for VA and MD zones. However, a cold front will approach from the NNW later in the day and cross part of the area Saturday night. Temperatures rise well into the 80s to near 90F across the southern 1/2 of the FA, with upper 60s-70F dew points expected. This will allow for ample instability (1000-1500 J/kg MLCAPE) along and south of I-64 despite meager mid- level lapse rates (5.5 to 6C/km), while the shortwave aloft/height falls will provide the necessary lift for convection to develop by 2-3 PM initially across central/eastern VA. Scattered to numerous tstms then move to the SE during the late aftn/evening before exiting the area late in the evening/overnight. Unsure how much in the way of storms form across northern areas (from LKU-SBY) where sfc heating won't be as strong. But, have moderate confidence in at least scattered tstms along and south of I-64. One factor that could suppress convection on Saturday is if morning clouds/showers linger long enough to impact convective initiation during the aftn/evening. Though will note that most of the CAMs shows at least scattered convection during the later aftn/evening. With the instability in place combined with 30-40 kt of effective shear, strong to severe tstms are possible. The highest threat is south of I-64 where SPC has a Slight Risk (Level 2/5) for severe wx, while the Marginal Risk has been maintained farther N. Still looks like primarily a damaging wind threat with storm mode likely becoming linear...although the initial cells may be able to produce small hail (not as confident in large hail given high freezing levels and only 5.5 to 6C/km mid-level lapse rates). One other factor, is that low level winds will be rather weak, and would tend to allow for seabreeze influences at the coast, bringing the potential for localized earlier storm initiation at the coast (confidence in this scenario remains low however). && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... As of 330 PM EDT Friday... Key Messages: - Scattered to numerous thunderstorms are expected again Sunday as a frontal boundary lingers across the region. - A few of the storms may be strong to severe, with damaging wind gusts being the main threat. The best chance of stronger storms is across SE VA and NE NC. Showers/storms decrease in coverage Sat evening, but as the next, stronger shortwave aloft (and more significant height falls) approaches from the W into Sunday morning, will show some additional shower chances moving back in from the W after 06Z. Lows Saturday night will mainly be in the mid 60s to around 70F. For Sunday, with an increasing SW flow aloft, the sfc front moves back north and likely stalls somewhere over the CWA as secondary low pressure develops and tracks from W-E along it. Another robust shortwave aloft is progged to quickly cross the region during the aftn- evening. A few showers are possible Sunday morning, with scattered-numerous tstms expected once again during the aftn/evening. Similar to Saturday, the main focus for severe wx will be along and south of that front (which likely means southern VA/NE NC). Instability will again be somewhat limited north of I-64 (and quite limited for the eastern shore due to onshore low level flow), where forecast highs are in the upper 70s-80F. The most likely timing for severe wx is from 2-10 PM Sunday. The mid level flow on Sunday will likely be a bit stronger than what it will be on Sat (especially S), with similar amounts of instability expected. SPC maintains a Slight Risk across SE VA/NE NC, with a Marginal Risk farther north. Damaging wind gusts will be the main threat, but large hail can't completely be ruled out, given somewhat more favorable mid level lapse rates (potentially 6 to 6.5 C/Km). There will also be the potential for locally heavy rainfall/localized flooding given PWATs remaining elevated and with the front nearly parallel to the mid level flow. Precip quickly exits after 10-11 PM Sun night once again with lows falling into the mid-upper 60s. By Monday, PW anomalies return to near normal with the front washing out across NC, so PoPs are mainly 20% or less, with the exception of 20-30% near the Albemarle Sound. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... As of 330 PM EDT Friday... Key Messages: - Unsettled conditions return Tuesday, with mostly dry weather expected by Wednesday. Scattered-numerous aftn/evening tstms are once again expected on Tuesday as moisture increases ahead of another (fairly strong) shortwave trough pushing through the lower Great Lakes. There will likely at least some sort of organized severe threat given that the mid- level flow will be 30-45 kt with a decent amount of instability to work with. By Wednesday, high pressure and drier conditions potentially return to the region as the trough axis moves offshore. Temperatures will be near normal Tue, then trending above normal later in the week with highs into the upper 80s to lower 90s. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 200 PM EDT Friday... IFR to MVFR conditions prevail across the eastern shore in lingering showers, with VFR elsewhere. Scattered tstms have initiated develop across the mountains this aftn, and some of this activity is likely to affect the piedmont through early evening. Overall, the storms are expected to weaken as they move east, though a stray shower or storm could reach as far east as RIC between about 4pm-8pm. Another period of MVFR to IFR CIGs is possible overnight, mainly closer to the coast, and especially on the eastern shore. A cold front will approach from the NW Saturday bringing scattered showers/storms after 18Z, with the highest coverage expected over southern VA and NE NC after ~20Z. This front is expected to linger in vicinity of the region Sunday with a high chc of showers/tstms continuing. The latest guidance shows the front pushing S of the region Monday. Showers/storms return Tuesday aftn/evening, then a but drier again Wednesday. && .MARINE... As of 315 PM EDT Friday... Key Messages: - Sub-Small Craft Advisory conditions are expected through the weekend. - Potential for isolated thunderstorms across the waters Saturday and Sunday. Current weather analysis shows low pressure off the SE VA/NE NC coastline. This low pressure is relatively weak, which has allow winds to be sub-SCA at 5-10 kt, more easterly in the northern coastal waters and more northerly in the southern coastal waters. Waves and seas are around 1 ft in the bay and 2-3 ft in the coastal waters. As the low pressure moves further offshore, winds will shift to be out of the south on Saturday remaining 5-10 kt. The next weak system will approach the area Sunday afternoon, which will allow winds to slightly increase to 10-15 kt out of the SE. With the onshore flow, seas and waves will increase slightly to 3-4 ft and 1- 2 ft, respectively. Sub-SCA conditions is forecast to remain through early next week. Although sub-SCA conditions remain through the weekend, isolated showers and thunderstorms are possible both Saturday and Sunday afternoon, which may cause locally elevated winds and seas. Moderate rip currents remain in the forecast for all beaches through this weekend as onshore flow will remain persistent through today and Sunday. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...ERI/LKB LONG TERM...ERI/LKB AVIATION...ERI/LKB MARINE...HET/KMC
Hazardous Weather Outlook National Weather Service Wakefield VA 359 PM EDT Fri Jun 6 2025 MDZ021>024-VAZ060-064-067-068-075>078-083-085-511>522-072000- Dorchester-Wicomico-Somerset-Inland Worcester-Prince Edward-Caroline- Nottoway-Amelia-Westmoreland-Richmond-Northumberland-Lancaster- New Kent-Middlesex-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 359 PM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few severe thunderstorms are possible Saturday afternoon and evening. The main threat will be from damaging wind gusts. Additional strong to severe thunderstorms, along with locally heavy rain will be possible Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-072000- Maryland Beaches-Accomack- 359 PM EDT Fri Jun 6 2025 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a Slight risk for severe weather both Saturday and Sunday afternoon and evening. Scattered severe thunderstorms are possible with the main threat being damaging wind gusts. However, large hail can't completely be ruled out. Locally heavy rain is also possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-VAZ065-066-079>082-084-086>090-092-093-095>097- 523>525-072000- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Mecklenburg-Lunenburg-Brunswick-Dinwiddie- Prince George-Charles City-Gloucester-Mathews-Greensville-Sussex- Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-York-Newport News-Hampton/Poquoson- 359 PM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a Slight risk for severe weather both Saturday and Sunday afternoon and evening. Scattered severe thunderstorms are possible with the main threat being damaging wind gusts. However, large hail can't completely be ruled out. Locally heavy rain is also possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-100-072000- Eastern Currituck-Virginia Beach-Northampton- 359 PM EDT Fri Jun 6 2025 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a Slight risk for severe weather both Saturday and Sunday afternoon and evening. Scattered severe thunderstorms are possible with the main threat being damaging wind gusts. However, large hail can't completely be ruled out. Locally heavy rain is also possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-061-062-069-509-510-072000- Fluvanna-Cumberland-Goochland-Powhatan-Western Louisa-Eastern Louisa- 359 PM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for central Virginia. .DAY ONE...This afternoon and tonight. A few strong to severe thunderstorms are possible into early this evening, with damaging wind gusts as the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few severe thunderstorms are possible Saturday afternoon and evening. The main threat will be from damaging wind gusts. Additional strong to severe thunderstorms, along with locally heavy rain will be possible Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wakefield VA
330 PM EDT Fri Jun 6 2025
VAZ509-510-062015-
Western Louisa VA-Eastern Louisa VA-
330 PM EDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LOUISA COUNTY THROUGH
415 PM EDT...
At 330 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orange, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Mineral around 410 PM EDT.
Other locations impacted by this storm include Pendleton, Louisa
Airport, Fredericks Hall, Green Springs, Byrd Mill, Trevilians, Wares
Crossroads, Vawter Corner, Cuckoo, and Gordonsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3813 7821 3813 7818 3815 7809 3813 7805
3814 7801 3812 7798 3812 7792 3810 7786
3810 7784 3807 7778 3806 7778 3805 7775
3802 7775 3803 7773 3801 7769 3799 7769
3791 7807 3794 7815 3812 7821
TIME...MOT...LOC 1930Z 324DEG 19KT 3823 7802
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ACSpecial Weather Statement
National Weather Service Wakefield VA
442 PM EDT Fri Jun 6 2025
VAZ060-061-068-062130-
Amelia VA-Cumberland VA-Prince Edward VA-
442 PM EDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CUMBERLAND...EAST
CENTRAL PRINCE EDWARD AND NORTHWESTERN AMELIA COUNTIES THROUGH 530 PM
EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dillwyn, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor hail damage to vegetation is possible.
This strong thunderstorm will be near...
Guinea Mills around 500 PM EDT.
Other locations impacted by this storm include Raines Tavern, McRae,
Angola, Hawk, and Stoddert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3753 7833 3746 7813 3745 7813 3744 7812
3726 7828 3738 7844
TIME...MOT...LOC 2041Z 303DEG 18KT 3751 7850
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NBThe Sterling radar (KLWX), 132 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
23 thunderstorm wind. Local standard time, as filed.
Multiple trees fell down in Troy.
Trees fell down on Gold Mine Road.
A tree fell down in the Kents Store area of Fluvanna.
A tree fell down on Cartersville Road near the James River.
A tree fell down on Venable Street in Farmville.
Wires fell down on Lucas Drive near Farmville.
Wires fell down on Busch River Drive near Farmville.
Extensive, yet localized, damage was reported in Rice with multiple trees snapped and blown over. At least ten large trees were reported to have been snapped or blown over including a 30 foot tall red oak which was snapped above the trunk. Additionally, the fallen trees crushed three vehicles and a tractor as well as caused damage to a roof. The damaging winds were reported to have been very brief, lasting less than a minute.
A tree fell down on Poorhouse Road near Rice, VA.
A tree fell down on Price Drive in Farmville.
Multiple trees fell down on Green Bay Road.
A tree fell down on Hubbard Road.
A tree fell down on Aspen Hill Road in Rice.
A tree fell down on Monroe Church Road in Rice.
A tree fell down on Giles Bridge Road.
A tree fell down on Miller Lake Road.
A tree fell down on Green Bay Road in Green Bay, VA.
A power line fell down on The Falls Road.
Power lines fell down on Flat Rock Road.
Trees fell down at the intersection of Doswell Road and Robertson Road.
A tree fell onto a power line.
Multiple trees fell down on I-85. One tree hit a car, but no injuries were reported.
VDOT reported a tree down blocking the road on I-85.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268980, 1268981, 1268982, 1268983, 1268985, 1268986, 1268987, 1269762, 1268988, 1268989, 1268990, 1268991, 1268992, 1268993, 1268994, 1268995, 1268996, 1268997, 1268998, 1268999, 1269000, 1269001, 1269002.